New Mexico, 2012Drought in New Mexico, October 30 to 31, 2012
October 30 to 31, 2012 · NWS EPZ · 4 events in 4 counties and zones
Severe(D2) drought increased in coverage across Southwest New Mexico during the month of October. Most locations received very little precipitation which helped to worsen the drought across portions of the state.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe(D2) drought increased in coverage across Southwest New Mexico during the month of October. Most locations received very little precipitation which helped to worsen the drought across portions of the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 30, 11:37 AM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 30, 11:37 AM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1237 PM MDT TUE OCT 30 2012
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE ALOFT WILL RESULT IN CONTINUED WARM AND
DRY WEATHER ACROSS THE BORDERLAND THROUGH THE END OF THE WEEK.
EXPECT WARM DAYS WITH TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL
AND SEASONALLY COOL NIGHTS. A COLD FRONT WILL BRING COOLER
TEMPERATURES TO THE AREA IN TIME FOR THE WEEKEND. A FEW SCATTERED
SHOWERS IN THE AREA SHOULD MOSTLY STAY SOUTH AND EAST OF OUR
AREA.
&&
.DISCUSSION...
UPPER LEVEL RIDGING WILL BE IN CONTROL FOR THE NEXT SEVERAL
DAYS... BRINGING CONTINUED DRY AND WARM WEATHER TO THE AREA.
TEMPERATURES WILL BE RUNNING A SOLID 5 TO 10 DEGREES ABOVE
NORMAL. RECORDS OVER THE NEXT FEW DAYS ARE IN THE UPPER 80S
WITH THE EXCEPTION OF THURSDAY WHERE THE RECORD HIGH FOR EL PASO
IS 84. RIGHT NOW WE ARE FORECASTING A HIGH OF 81 FOR THURSDAY...
BUT THAT WILL BE THE MOST LIKELY DAY FOR REACHING RECORD
TERRITORY.
WITH DRY AIR IN PLACE AND RELATIVELY LIGHT WINDS...EXPECT LARGE
DIURNAL TEMPERATURE SWINGS WITH SEASONALLY COOL MINIMUM
TEMPERATURES. TYPICAL COLD SPOTS WILL DROP INTO THE 30S AT
NIGHT... WHILE THE GILA RIVER VALLEYS IN GRANT COUNTY AND MULE
CREEK WILL DROP INTO THE MID/UPPER 20S EACH NIGHT.
OTHERWISE...MEDIUM RANGE MODELS CONTINUE TO SUGGEST A NORTHERN
STREAM TROUGH WILL MOVE ACROSS THE NORTHERN ROCKIES FRIDAY
AFTERNOON...WHILE A MUCH WEAKER SOUTHERN STREAM DISTURBANCE MOVES
TOWARDS NORTHERN BAJA. A SIDE-DOOR COLD FRONT ASSOCIATED WITH THE
NORTHERN DISTURBANCE WILL DROP INTO OUT AREA FOR SATURDAY...
BRINGING COOLER TEMPERATURES TO THE AREA.
GFS/ECMWF HAS BEEN HINTING AT SOME LIMITED MOISTURE RUNNING OUT
AHEAD OF THE SOUTHERN STREAM DISTURBANCE...AND ALLOWING FOR SOME
SCATTERED SHOWERS AND PERHAPS ISOLATED THUNDERSTORM TO DEVELOP
AHEAD OF THE SIDE DOOR FRONT...BUT IT LOOKS LIKE THIS MOISTURE
WILL STAY SOUTH OF THE INTERNATIONAL BORDER SATURDAY...AND EAST
OF THE GUADALUPE MOUNTAINS SUNDAY. WENT AHEAD AND DROPPED POPS
BELOW 10 PERCENT IN THE SAT/SUN TIME FRAME.
&&
.AVIATION...VALID 31/00Z-01/00Z.
HIGH PRESSURE ALOFT WILL BRING VFR CONDITIONS WITH MOSTLY CLEAR
SKIES AND WINDS GENERALLY LESS THAN 10 MPH THROUGH THE PERIOD.
&&
.FIRE WEATHER...
A RIDGE OF HIGH PRESSURE ALOFT WILL MOVE ACROSS THE GREAT BASIN AND
ROCKY MOUNTAINS TODAY THROUGH THURSDAY BRINGING ABOVE NORMAL
TEMPERATURES...MOSTLY LIGHT WINDS AND DRY WEATHER WITH LOW
HUMIDITIES TO THE REGION. AN UPPER LEVEL TROUGH WITH A WEAK COLD
FRONT WILL SUBSEQUENTLY MOVE ACROSS THE SOUTHWESTERN UNITED STATES
FRIDAY THROUGH SUNDAY. THIS WEATHER SYSTEM WILL PRODUCE AN
INCREASE IN CLOUDS ALONG WITH SLIGHTLY COOLER TEMPERATURES. THERE
WILL ALSO BE VERY ISOLATED RAIN SHOWERS EAST OF THE RIO GRANDE
SATURDAY AND SUNDAY. MINIMUM RELATIVE HUMIDITIES WILL BE AROUND 15
TO 25 PERCENT LOWLANDS AND 25 TO 35 PERCENT MOUNTAINS THIS AFTERNOON
THROUGH FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 49 81 47 81 51 / 0 0 0 0 0
SIERRA BLANCA 48 80 50 80 48 / 0 0 0 0 0
LAS CRUCES 44 79 40 78 45 / 0 0 0 0 0
ALAMOGORDO 40 78 39 76 42 / 0 0 0 0 0
CLOUDCROFT 41 60 39 61 39 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 47 79 44 80 45 / 0 0 0 0 0
SILVER CITY 45 73 40 73 42 / 0 0 0 0 0
DEMING 35 81 34 81 40 / 0 0 0 0 0
LORDSBURG 42 80 40 80 43 / 0 0 0 0 0
WEST EL PASO METRO 48 81 49 81 54 / 0 0 0 0 0
DELL CITY 39 78 41 79 44 / 0 0 0 0 0
FORT HANCOCK 50 84 50 84 49 / 0 0 0 0 0
LOMA LINDA 49 75 49 76 47 / 0 0 0 0 0
FABENS 49 82 48 82 51 / 0 0 0 0 0
SANTA TERESA 44 79 44 80 49 / 0 0 0 0 0
WHITE SANDS HQ 48 79 46 78 48 / 0 0 0 0 0
JORNADA RANGE 33 79 34 78 35 / 0 0 0 0 0
HATCH 38 77 37 77 40 / 0 0 0 0 0
COLUMBUS 44 80 40 80 47 / 0 0 0 0 0
OROGRANDE 47 79 42 78 48 / 0 0 0 0 0
MAYHILL 43 69 40 70 37 / 0 0 0 0 0
MESCALERO 37 68 36 69 37 / 0 0 0 0 0
TIMBERON 39 66 39 67 37 / 0 0 0 0 0
WINSTON 37 73 39 74 36 / 0 0 0 0 0
HILLSBORO 46 73 49 77 42 / 0 0 0 0 0
SPACEPORT 42 78 43 77 43 / 0 0 0 0 0
LAKE ROBERTS 35 76 35 76 36 / 0 0 0 0 0
HURLEY 40 78 35 77 38 / 0 0 0 0 0
CLIFF 27 82 26 81 29 / 0 0 0 0 0
MULE CREEK 24 77 24 75 27 / 0 0 0 0 0
FAYWOOD 41 75 37 76 38 / 0 0 0 0 0
ANIMAS 38 80 38 79 40 / 0 0 0 0 0
HACHITA 39 81 37 80 37 / 0 0 0 0 0
ANTELOPE WELLS 37 82 38 80 39 / 0 0 0 0 0
CLOVERDALE 38 77 39 77 40 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
25-HARDIMAN / 05-ROGASH
Hazardous weather outlook, Oct 30, 5:00 AM MST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
600 AM MDT TUE OCT 30 2012
NMZ401>417-TXZ418>424-311200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
600 AM MDT TUE OCT 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL
MAINTAIN SUNNY SKIES...LIGHT WINDS AND ABOVE NORMAL TEMPERATURES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL
CONTINUE TO DOMINATE THE WEATHER PATTERN WITH DRY AND MILD
CONDITIONS THROUGH THURSDAY. HIGH PRESSURE WILL SHIFT TO THE EAST
ALLOWING A SOUTHWEST FLOW OVER THE AREA ON FRIDAY...RESULTING IN
INCREASED MID AND HIGH CLOUDINESS AND INCREASED WIND SPEEDS. THE
SYSTEM WILL MOVE INTO THE STATE ON SATURDAY AND LINGER IN THE
REGION THROUGH MONDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS
AND A FEW THUNDERSTORMS EAST OF EL PASO SATURDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LUNDEEN
Drought, Southern Gila Highlands/Black Range
- When
- October 30, 1:00 PM MST to October 31, 11:59 PM MST
- Where
- Southern Gila Highlands/Black Range forecast zone
- Reported by
- Drought Monitor
The zone went from Moderate(D1) to Severe(D2) drought on October 30. The town of Winston only received 0.04 inches of rain which was 1.05 inches below normal.
Drought, Southern Gila Foothills/Mimbres Valley
- When
- October 30, 1:00 PM MST to October 31, 11:59 PM MST
- Where
- Southern Gila Foothills/Mimbres Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.460, -108.066 (the zone’s center; the record gives no point)
This area was in Moderate(D1) drought through much of the month, but was put into Severe(D2) drought on October 30. The Cooperative Observer in Faywood received only 0.02 inches of rain which was 1.08 inches below normal.
Drought, Eastern Black Range Foothills
- When
- October 30, 1:00 PM MST to October 31, 11:59 PM MST
- Where
- Eastern Black Range Foothills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.684, -107.775 (the zone’s center; the record gives no point)
The entire zone was in Moderate(D1) drought through the month until October 30 when it was put into Severe(D2) drought. The Hillsboro Cooperative Observer reported only 0.02 inches which was 1.13 inches below normal.
Drought, Sierra County Lakes
- When
- October 30, 1:00 PM MST to October 31, 11:59 PM MST
- Where
- Sierra County Lakes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.131, -107.192 (the zone’s center; the record gives no point)
Moderate(D1) drought continued through much of the month, but on October 30, the area was put into Severe(D2) drought. The Truth or Consequences ASOS only reported 0.02 inches of rain which was 0.91 inches below normal.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Pennsylvania, October 30, 2012$350,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in Massachusetts, October 30, 2012$125,000 · 1 in hail · 6 events
- Damaging Winds in Puerto Rico, October 30, 2012$120,000 · 3 events
- Coastal Flood in Maryland, October 30, 20125 events
- High Wind in Michigan, October 30, 201252 kt wind · 3 events
- Winter Weather in Michigan, October 30 to 31, 20123 events
- Strong Wind in Wisconsin, October 30, 2012$8,000 · 2 events
- Winter Storm and Heavy Snow in Alaska, October 30 to 31, 20122 events
- Coastal Flood in District of Columbia, October 30 to 31, 20122 events
- Drought in Texas, October 30 to 31, 20121 event
- High Wind in Ohio, October 30, 2012$2,000 · 50 kt wind · 1 event
- Coastal Flood in Virginia, October 30, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417322, 417323, 417324, 417327.